Intrinsic subdivision with smooth limits for graphics and animation

Johannes Wallner*, Helmut Pottmann

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

28 Scopus citations


This article demonstrates the definition of subdivision processes in nonlinear geometries such that smoothness of limits can be proved. We deal with curve subdivision in the presence of obstacles, in surfaces, in Riemannian manifolds, and in the Euclidean motion group. We show how to model kinematic surfaces and motions in the presence of obstacles via subdivision. As to numerics, we consider the sensitivity of the limit's smoothness to sloppy computing.

Original languageEnglish (US)
Pages (from-to)356-374
Number of pages19
JournalACM transactions on graphics
Issue number2
StatePublished - Apr 2006
Externally publishedYes


  • Computing in nonlinear geometries
  • Geodesic subdivision
  • Motion design
  • Nonlinear subdivision
  • Obstacles
  • Smoothness
  • Subdivision in surfaces

ASJC Scopus subject areas

  • Computer Graphics and Computer-Aided Design


Dive into the research topics of 'Intrinsic subdivision with smooth limits for graphics and animation'. Together they form a unique fingerprint.

Cite this